Alert archive / Minnesota / Areal Flood Warnings in 2014
Areal Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 18, 2014, 3:47 PM CDT for 4 counties in Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 22, 2014, 3:30 PM CDT
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS43 KMPX 182047
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT WED JUN 18 2014
MNC079-131-147-161-192030-
/O.NEW.KMPX.FA.W.0007.140618T2047Z-140619T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
347 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 330 PM CDT THURSDAY
* FLOODING CONTINUES ALONG THE STRAIGHT RIVER AND LOCAL STREAMS
FROM OWATONNA TO NEAR FARIBAULT. ADDITIONAL RAINFALL OF 1 TO 2
INCHES IS EXPECTED OVER THE AREA THROUGH THURSDAY...FURTHER
INCREASING THE FLOOD THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
STRAIGHT RIVER...CRANE CREEK...WOLF CREEK...PRAIRIE CREEK...CANNON
RIVER...TRIBUTARY CANNON RIVER...CANNON LAKE AREA...DEVIL CREEK...
MAPLE CREEK...TURTLE CREEK...TRIBUTARY STRAIGHT RIVER...LE SUEUR
RIVER...HORSESHOE LAKE...LITTLE CANNON RIVER...CANNON RIVER SAKATAH
LAKE...WATERVILLE CREEK...COUNTY DITCH 22...MIDDLE FORK ZUMBRO
RIVER...SOUTH BRANCH MIDDLE FORK ZUMBRO RIVER...DODGE CENTER CREEK...
SOUTHEAST NORTHFIELD...FALLS CREEK...NORTH FORK ZUMBRO RIVER...
TRIBUTARY LITTLE CANNON RIVER...NERSTRAND WOODS STATE PARK...RUSH
CREEK...MEDFORD CREEK...ROBERDS LAKE OUTLET...ROBERDS LAKE...FRENCH
LAKE OUTLET...FRENCH LAKE AREA...MACKENZIE CREEK...CANNON LAKE...MUD
CREEK...TRIBUTARY CRANE CREEK...COUNTY DITCH 5...COUNTY DITCH 25...
DIAMOND LAKE AREA...KELLY AND DUDLEY LAKES...WELLS LAKE AREA AND
CEDAR RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS SHOULD EXERCISE CAUTION THROUGHOUT THE AREA AND BE ALERT FOR
FLOODING. DO NOT CROSS FLOODED ROADWAYS...
TURN AROUND...DON'T DROWN.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
CCS/DWE8 follow-up statements
731
WGUS83 KMPX 191647
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT THU JUN 19 2014
MNC079-131-147-161-192030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140619T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
1147 AM CDT THU JUN 19 2014
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT...
AT 1146 AM CDT...FLOODING CONTINUED OVER PORTIONS OF THE AREA...
PARTICULARLY ALONG STREAMS AND IN LOW LYING AREAS. RAINFALL HAS
ENDED... BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED BY
LATE AFTERNOON INTO THIS EVENING... WHICH COULD CAUSE ADDITIONAL
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$145
WGUS43 KMPX 191940
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 PM CDT THU JUN 19 2014
MNC079-131-147-161-202030-
/O.EXT.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
240 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR...
NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 330 PM CDT FRIDAY
* AT 239 PM CDT...FLOODING CONTINUED ACROSS THE WARNED AREA...
PARTICULARLY ALONG THE STRAIGHT RIVER AND LOCAL STREAMS FROM
OWATONNA TO NEAR FARIBAULT. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE AREA LATER THIS AFTERNOON INTO THIS
EVENING... WITH AN ADDITIONAL INCH OR TWO OF RAINFALL POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS CAUSING FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$436
WGUS83 KMPX 200808
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CDT FRI JUN 20 2014
MNC079-131-147-161-202030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
308 AM CDT FRI JUN 20 2014
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
FRIDAY...
AT 306 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS OCCURRING IN ACROSS THE WARNED AREA. ALTHOUGH THE
RAINFALL HAS ENDED...RUNOFF IS NOT COMPLETE AND FLOODING PROBLEMS
WILL CONTINUE THROUGH FRIDAY AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
JLT610
WGUS83 KMPX 200815 CCA
FLSMPX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CDT FRI JUN 20 2014
MNC079-131-147-161-202030-
/O.COR.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
308 AM CDT FRI JUN 20 2014
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
FRIDAY...
AT 306 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS OCCURRING IN THE WARNED AREA. ALTHOUGH THE RAINFALL HAS
ENDED...RUNOFF IS NOT COMPLETE AND FLOODING PROBLEMS WILL CONTINUE
THROUGH FRIDAY AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
JLT461
WGUS43 KMPX 201938
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
238 PM CDT FRI JUN 20 2014
MNC079-131-147-161-222030-
/O.EXT.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
238 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR...
NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 330 PM CDT SUNDAY
* AT 235 PM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS
THE WARNED AREA. SEVERAL ROADS REMAINED FLOODED AND ARE
BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE IN FLOOD
OR ARE RUNNING HIGH. ADDITIONAL RAINFALL IS FORECAST FOR SATURDAY
NIGHT AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE REGION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
DWE816
WGUS83 KMPX 210914
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 AM CDT SAT JUN 21 2014
MNC079-131-147-161-222030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
414 AM CDT SAT JUN 21 2014
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
SUNDAY...
AT 410 AM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS
THE WARNED AREA. SEVERAL ROADS REMAINED FLOODED AND ARE
BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE IN FLOOD
OR ARE RUNNING HIGH. ADDITIONAL RAINFALL IS FORECAST FOR TONIGHT
AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE REGION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
JLT624
WGUS83 KMPX 212244
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT SAT JUN 21 2014
MNC079-131-147-161-222030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
544 PM CDT SAT JUN 21 2014
...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
SUNDAY...
AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS OCCURRING ACROSS THE WARNED AREA. SEVERAL ROADS REMAIN
FLOODED AND BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE
IN FLOOD OR ARE RUNNING HIGH. ADDITIONAL RAINFALL IS FORECAST FOR
LATE TONIGHT AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE
REGION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$
TDK696
WGUS83 KMPX 222025
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SUN JUN 22 2014
MNC079-131-147-161-222036-
/O.EXP.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
325 PM CDT SUN JUN 22 2014
...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES WILL BE ALLOWED TO
EXPIRE AT 330 PM CDT...
THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS REMAIN HIGH AND WILL BE SLOW TO RECEDE OVER THE
NEXT SEVERAL DAYS. SOME ROADS REMAIN CLOSED DUE TO WASHOUTS.
LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
4430 9361 4443 9343
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 18, 3:42 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 18, 3:42 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT WED JUN 18 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 324 PM CDT WED JUN 18 2014
THE FORECAST AREA REMAINS CAPPED THIS AFTERNOON NORTH OF THE WARM
FRONT THAT HAS BEEN THE FOCUS OF EXTREME WEATHER THE LAST SEVERAL
DAYS. EXPECT CONVECTION FORMING TO THE WEST/SOUTHWEST THIS EVENING
TO EXPAND ACROSS THE AREA AFTER 03Z AND PERSIST THROUGH THE
OVERNIGHT HOURS. AS HAS BEEN THE CASE THE LAST FEW NIGHTS...WIND
DAMAGE...HAIL...AND FLASH FLOODING WILL BE REAL THREATS. HAVE ISSUED
A FLOOD WATCH FOR THE MOST SUSCEPTIBLE AREAS OF SOUTHERN MN THAT
HAVE BEEN HIT THE HARDEST WITH EXCESSIVE RAINFALL OVER THE LAST
WEEK. WILL LIKELY SEE SHOWERS AND THUNDERSTORMS LINGERING ON
THURSDAY MORNING WITH THE WARM FRONT LIFTING INTO THE AREA...AND
THEN THERE WILL BE THE POTENTIAL FOR A MORE CONCENTRATED BAND/AREA
OF STORMS TO MOVE THROUGH ON THURSDAY AFTERNOON/EVE AS THE COLD
FRONT BEGINS TO MAKE ITS WAY ACROSS THE AREA.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 324 PM CDT WED JUN 18 2014
THE BEST CHC OF CONCENTRATED SHRA/TSRA ACTIVITY SHOULD OCCUR ALONG
THE NEGATIVELY TILTED TROUGH MOVING ACROSS THE EASTERN CWA THURSDAY
EVENING. THERE REMAINS ENOUGH CONFIDENCE THAT THERE SHOULD BE A
DRY PERIOD FROM LATE THURSDAY NIGHT AND INTO FRIDAY AS THE UPPER
LOW AND ASSOCIATED MOISTURE/ENERGY MOVES N/NE OF MPX CWA. ONLY
PROBLEM IS THE RESIDUAL WEAK SFC TROUGH THAT HANGS ON ACROSS
WESTERN WISCONSIN WHICH MAY PROVIDE SOME INSTABILITY SHRA/TSRA
FRIDAY AFTN. IN ADDITION...THERE MAY BE ENOUGH MOISTURE TO
CONTINUE LOW POPS ACROSS CENTRAL MN DUE TO THE PROXIMITY OF THE
MOISTURE GRADIENT WITH THE DEPARTING UPPER LOW TO THE NORTH.
AS THE UPPER LOW FINALLY LIFTS NORTH INTO SOUTH CENTRAL CANADA AND
WEAKENS...THE UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE UPPER
MIDWEST THIS WEEKEND. THIS FAST ZONAL FLOW WILL PLAY HAVOC ON CHC
POPS AS WEAK SHRTWV/S WILL LIKELY CAUSE SOME SHRA/TSRA ACTIVITY
IN THE EXTENDED PERIOD. IT IS TOO EARLY TO DEPICT THE BEST TIME
FRAME OF WHEN THE BEST CHC/S OF PRECIPITATION WILL OCCUR.
HOWEVER...BASED ON THE TRENDS OF A STRONGER SHRTWV BY THE
GEM/EC/GFS LATE SATURDAY NIGHT/SUNDAY THERE COULD BE A MCS TYPE OF
SCENARIO FOR FAR SOUTHERN MN. ANOTHER NOTE IS BY MIDWEEK BOTH THE
EC/GFS HAS A FAIRLY STRONG AREA OF HIGH PRESSURE BUILDING
SOUTHWARD ACROSS THE GREAT LAKES REGION. THIS SHOULD AT LEAST
DECREASE THE MOISTURE LEVELS IN THE BOUNDARY LAYER AS WINDS BECOME
MORE E/NE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1222 PM CDT WED JUN 18 2014
EXPECTING WARM TEMPERATURES AT THE MID LEVELS OF THE ATMOSPHERE TO
CAP OFF THUNDERSTORM DEVELOPMENT THIS AFTERNOON...SO WILL LIKELY
BE UNTIL AFTER DARK UNTIL MOST SITES SEE ANY SHRA/TS ACTIVITY.
EXPECT STORMS TO DEVELOP AGAIN TO THE WEST/SOUTH AND LIFT INTO THE
AREA THIS EVE/OVERNIGHT. HAVE INCLUDED TEMPOS FOR SAID
EXPECTATION...ALONG WITH CIG/VSBY REDUCTIONS TO MVFR. WILL QUITE
POSSIBLY SEE SHRA LINGER ON THURSDAY AND PROLONGED MVFR
CONDITIONS WITH THE WARM FRONT BISECTING THE AREA...WITH MORE
WIDESPREAD THUNDERSTORMS EXPECTED LATE THURSDAY AFTERNOON/EVE AS
THE COLD FRONT FINALLY BEGINS TO MAKE ITS WAY EASTWARD ACROSS THE
AREA.
KMSP...
BKN MVFR LEVEL DECK SHOULD CONTINUE SCOURING OUT THIS AFTERNOON
WITH VFR CONDITIONS THEN EXPECTED UNTIL AFTER DARK WHEN SHRA/TS
CHANCES INCREASE. EXPECT THE HIGHEST LIKELIHOOD OF ORGANIZED
ACTIVITY TO OCCUR BETWEEN 04Z AND 09Z...WITH HIT OR MISS SHOWERS
AFTER THAT. DO EXPECT A BKN MVFR LEVEL DECK TO STICK AROUND
THURSDAY...WITH MORE ORGANIZED TS ACTIVITY ARRIVING AFTER 20Z AS
THE COLD FRONT APPROACHES.
/OUTLOOK FOR KMSP/
FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 10 KTS.
SAT...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS W 10 KTS.
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS WNW 10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MNZ073>078-082>085-091>093.
WI...NONE.
&&
SHORT TERM...LS
LONG TERM...JLT
AVIATION...LSHazardous weather outlook, Jun 18, 12:01 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1201 PM CDT WED JUN 18 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1201 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE EASTERN DAKOTAS AND NORTHERN IOWA AND EXPAND EAST AND NORTH ACROSS THE AREA THIS EVENING AND TONIGHT. THE MAIN THREATS FROM THIS ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH A TORNADO OR TWO WILL BE POSSIBLE...MAINLY ACROSS SOUTH CENTRAL MINNESOTA. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY...WHICH WILL LEAD TO A CONTINUED THREAT FOR FLASH FLOODING. THE GREATEST FLASH FLOOD THREAT WILL EXIST FROM SOUTH CENTRAL MINNESOTA INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY INTO THURSDAY NIGHT. ONCE AGAIN...THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE AND POSE A CONTINUED THREAT OF FLASH FLOODING. BY FRIDAY...THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM RIVERS. MUCH OF THE MINNESOTA RIVER...AND THE MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING COULD REACH FLOOD STAGE BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND AGAIN ON THURSDAY.
In the hours before
Local storm report, Jun 18, 9:55 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WASECA 44.08N 93.50W
06/18/2014 E2.16 INCH WASECA MN COOP OBSERVER
24 HOUR RAINFALL TOTAL
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 18, 1:05 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN STANLEY 44.96N 90.94W
06/18/2014 M2.36 INCH CHIPPEWA WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 18, 1:37 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
137 PM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL ST LOUIS PARK 44.95N 93.36W
06/17/2014 M0.75 INCH HENNEPIN MN STORM CHASER
1058 PM HAIL 1 SE GOLDEN VALLEY 44.98N 93.35W
06/17/2014 M1.00 INCH HENNEPIN MN BROADCAST MEDIA
MOSTLY PEA WITH SOME PENNY SIZE HAIL
REPORTED.
1100 PM HAIL 2 SSE ROBBINSDALE 45.00N 93.32W
06/17/2014 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
1113 PM HAIL 1 N GOOD THUNDER 44.02N 94.07W
06/17/2014 M1.00 INCH BLUE EARTH MN LAW ENFORCEMENT
1125 PM HAIL 2 NNE GOOD THUNDER 44.03N 94.05W
06/17/2014 E1.50 INCH BLUE EARTH MN PUBLIC
1138 PM HAIL 1 SSE SKYLINE 44.13N 94.03W
06/17/2014 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
1209 AM HAIL MANKATO 44.17N 93.99W
06/18/2014 M0.88 INCH BLUE EARTH MN TRAINED SPOTTER
OCCURRED OVER WESTERN PORTION OF CITY ALONG
HIGHWAY 14.
1210 AM HAIL AUGUSTA 44.69N 91.12W
06/18/2014 E1.00 INCH EAU CLAIRE WI PUBLIC
1222 AM HAIL MANKATO 44.17N 93.99W
06/18/2014 M1.25 INCH BLUE EARTH MN PUBLIC
OCCURRED OVER SOUTH SIDE OF CITY. RELAYED BY
BROADCAST MEDIA.
1240 AM FLASH FLOOD MANKATO 44.17N 93.99W
06/18/2014 BLUE EARTH MN LAW ENFORCEMENT
SEVERAL ROADS BECOMING IMPASSABLE WITHIN THE
CITY LIMITS.
1242 AM FLASH FLOOD 7 SW MANKATO 44.10N 94.09W
06/18/2014 BLUE EARTH MN LAW ENFORCEMENT
WATER UP TO CAR BUMPERS. OCCURRED IN
RAPIDAN.
1249 AM FLASH FLOOD 2 SSW SKYLINE 44.11N 94.05W
06/18/2014 BLUE EARTH MN DEPT OF HIGHWAY
MN 66 SOUTH OF MANKATO CLOSED DUE TO A
MUDSLIDE AND FLOODING.
0103 AM HAIL FARIBAULT 44.30N 93.27W
06/18/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
REPORTED VIA HAM RADIO OPERATOR.
0112 AM HAIL FARIBAULT 44.30N 93.27W
06/18/2014 M1.00 INCH RICE MN COUNTY OFFICIAL
HAIL IS PICKING UP IN INTENSITY.
0117 AM HAIL FARIBAULT 44.30N 93.27W
06/18/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
OCCURRED OVER SOUTHWEST PORTION OF CITY.
0119 AM HAIL FARIBAULT 44.30N 93.27W
06/18/2014 M1.00 INCH RICE MN LAW ENFORCEMENT
OCCURRED OVER SOUTHWEST PORTION OF CITY.
0154 AM TSTM WND GST FARIBAULT AIRPORT 44.34N 93.31W
06/18/2014 M52 MPH RICE MN AWOS
0154 AM TSTM WND GST NEW ULM AIRPORT 44.32N 94.50W
06/18/2014 M53 MPH BROWN MN AWOS
0215 AM HEAVY RAIN FARIBAULT 44.30N 93.27W
06/18/2014 M1.57 INCH RICE MN PUBLIC
READING TAKEN NEAR HIGHWAY 60 AND 35W.
RELAYED BY HAM RADIO OPERATOR.
0215 AM TSTM WND GST WASECA AIRPORT 44.08N 93.56W
06/18/2014 M54 MPH WASECA MN AWOS
0230 AM TSTM WND DMG 4 WNW NEW ULM 44.34N 94.53W
06/18/2014 BROWN MN TRAINED SPOTTER
40 BY 60 FT POLE BUILDING LEVELED NEAR
INTERSECTION OF COUNTY HIGHWAY 29 AND 12
0233 AM TSTM WND GST NEW ULM AIRPORT 44.32N 94.50W
06/18/2014 M49 MPH BROWN MN AWOS
0317 AM TSTM WND DMG ALDEN 43.67N 93.58W
06/18/2014 FREEBORN MN 911 CALL CENTER
PART OF ROOF BLOWN OFF. POWER OUT IN TOWN.
0600 AM HEAVY RAIN 4 WNW COURTLAND 44.29N 94.41W
06/18/2014 M2.14 INCH NICOLLET MN COOP OBSERVER
MEASURED 3 MILES SE OF NEW ULM
0700 AM HEAVY RAIN 1 ENE SKYLINE 44.15N 94.02W
06/18/2014 M5.10 INCH BLUE EARTH MN COCORAHS
24 HOUR TOTAL. MEASURED 2 MILES SW OF
DOWNTOWN MANKATO.
0700 AM HEAVY RAIN 1 WNW EAGLE LAKE 44.17N 93.91W
06/18/2014 E5.08 INCH BLUE EARTH MN COOP OBSERVER
MEASURED 4 MILES E OF MANKATO AT KTOE.
0700 AM HEAVY RAIN NORTH MANKATO 44.18N 94.03W
06/18/2014 M3.51 INCH NICOLLET MN COOP OBSERVER
0800 AM HEAVY RAIN WASECA 44.08N 93.50W
06/18/2014 E2.16 INCH WASECA MN COOP OBSERVER
24 HOUR RAINFALL TOTAL
0800 AM HEAVY RAIN 1 N AUGUSTA 44.69N 91.12W
06/18/2014 E2.49 INCH EAU CLAIRE WI OTHER FEDERAL
MEASURED AT RAWS SITE
0800 AM HEAVY RAIN 1 NW SKYLINE 44.15N 94.05W
06/18/2014 E4.75 INCH BLUE EARTH MN COCORAHS
MEASURED 3 MILES WSW OF MANKATO
0800 AM HEAVY RAIN 5 SW AUGUSTA 44.63N 91.19W
06/18/2014 E4.50 INCH EAU CLAIRE WI PUBLIC
REPORTED VIA AUGUSTA COOP OBSERVER
0800 AM HEAVY RAIN AUGUSTA 44.68N 91.12W
06/18/2014 M2.70 INCH EAU CLAIRE WI PUBLIC
24 HOUR RAINFALL TOTAL
0100 PM HEAVY RAIN STANLEY 44.96N 90.94W
06/18/2014 M2.36 INCH CHIPPEWA WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
IRIS SYSTEMLocal storm report, Jun 18, 2:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG ALBERT LEA 43.66N 93.37W
06/18/2014 FREEBORN MN EMERGENCY MNGR
EMERGENCY MANAGER CONCLUDED DOWNBURST PRODUCED
CONSIDERABLE DAMAGE TO HOME RESIDENCE. DAMAGE INCLUDED
LOSS OF ROOF AND OTHER DAMAGE TO STRUCTURE. TIME
ESTIMATED FROM RADAR AND DAMAGE REPORT. DAMAGE OCCURRED
ON EASTGATE ROAD NEAR GOOSE LAKE.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:35 PM CDT | River Flood Warning | MPX | Goodhue | 55 hr |
| Jun 17, 10:48 PM CDT | Special Weather Statement | MPX | Ramsey | 42 min |
| Jun 17, 10:54 PM CDT | Special Weather Statement | MPX | Blue Earth | 51 min |
| Jun 17, 11:12 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 48 min |
| Jun 17, 11:35 PM CDT | Special Weather Statement | MPX | Watonwan | 40 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 46 min |
| Jun 18, 12:12 AM CDT | Flash Flood Warning | MPX | Blue Earth, Nicollet | 4 hr |
| Jun 18, 12:50 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 55 min |
| Jun 18, 2:42 AM CDT | Flash Flood Warning | MPX | Brown | 4 hr |
| Jun 18, 3:02 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 43 min |
| Jun 18, 7:11 AM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca | 4 days |
| Jun 18, 1:33 PM CDT | River Flood Warning | MPX | Blue Earth, Nicollet | 9 days |
| Jun 18, 1:33 PM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 16 days |
| Jun 18, 1:33 PM CDT | River Flood Warning | MPX | Carver, Scott | 19 days |
| Jun 18, 1:33 PM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 21 days |
| Jun 18, 2:41 PM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 25 more | 29 hr |
Nearby
Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.